IDEAS home Printed from https://ideas.repec.org/a/eee/spapps/v5y1977i3p231-241.html
   My bibliography  Save this article

Monotone matrices and monotone Markov processes

Author

Listed:
  • Keilson, Julian
  • Kester, Adri

Abstract

A stochastic matrix is "monotone" [4] if its row-vectors are stochastically increasing. Closure properties, characterizations and the availability of a second maximal eigenvalue are developed. Such monotonicity is present in a variety of processes in discrete and continous time. In particular, birth-death processes are monotone. Conditions for the sequential monotonicity of a process are given and related inequalities presented.

Suggested Citation

  • Keilson, Julian & Kester, Adri, 1977. "Monotone matrices and monotone Markov processes," Stochastic Processes and their Applications, Elsevier, vol. 5(3), pages 231-241, July.
  • Handle: RePEc:eee:spapps:v:5:y:1977:i:3:p:231-241
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/0304-4149(77)90033-3
    Download Restriction: Full text for ScienceDirect subscribers only
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Özkan, Can & Karaesmen, Fikri & Özekici, Süleyman, 2013. "Structural properties of Markov modulated revenue management problems," European Journal of Operational Research, Elsevier, vol. 225(2), pages 324-331.
    2. Roland Benabou & Efe A. Ok, 2001. "Social Mobility and the Demand for Redistribution: The Poum Hypothesis," The Quarterly Journal of Economics, Oxford University Press, vol. 116(2), pages 447-487.
    3. Ravi Kumar & Mark E. Lewis & Huseyin Topaloglu, 2013. "Dynamic service rate control for a single‐server queue with Markov‐modulated arrivals," Naval Research Logistics (NRL), John Wiley & Sons, vol. 60(8), pages 661-677, December.
    4. R. Bénabou & E. Ok, 2000. "Mobility as Progressivity: Ranking Income Processes According to Equality of Opportunity," Princeton Economic Theory Papers 00f1, Economics Department, Princeton University.
    5. Pekergin, Nihal & Dayar, Tugrul & Alparslan, Denizhan N., 2005. "Componentwise bounds for nearly completely decomposable Markov chains using stochastic comparison and reordering," European Journal of Operational Research, Elsevier, vol. 165(3), pages 810-825, September.
    6. Valentino Dardanoni & Mario Fiorini & Antonio Forcina, 2012. "Stochastic monotonicity in intergenerational mobility tables," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 27(1), pages 85-107, January.
    7. Daly, David & Buchholz, Peter & Sanders, William H., 2007. "A preorder relation for Markov reward processes," Statistics & Probability Letters, Elsevier, vol. 77(11), pages 1148-1157, June.
    8. Christopher A. Hennessy & Ilya A. Strebulaev, 2020. "Beyond Random Assignment: Credible Inference and Extrapolation in Dynamic Economies," Journal of Finance, American Finance Association, vol. 75(2), pages 825-866, April.
    9. Harkins, Andrew, 2020. "Network Comparative Statics," The Warwick Economics Research Paper Series (TWERPS) 1306, University of Warwick, Department of Economics.
    10. Harkins, Andrew, 2020. "Network Comparative Statics," CRETA Online Discussion Paper Series 64, Centre for Research in Economic Theory and its Applications CRETA.
    11. Nico M. van Dijk & Masakiyo Miyazawa, 2004. "Error Bounds for Perturbing Nonexponential Queues," Mathematics of Operations Research, INFORMS, vol. 29(3), pages 525-558, August.
    12. Jing‐Sheng Song & Paul H. Zipkin, 2012. "Newsvendor problems with sequentially revealed demand information," Naval Research Logistics (NRL), John Wiley & Sons, vol. 59(8), pages 601-612, December.
    13. Kuber, Madhuri & Dharmadhikari, Avinash, 1996. "Association in time of a finite semi-Markov process," Statistics & Probability Letters, Elsevier, vol. 26(2), pages 125-133, February.
    14. repec:pri:wwseco:dp211 is not listed on IDEAS
    15. Jie-Ming Wang, 2013. "Stochastic Comparison for Lévy-Type Processes," Journal of Theoretical Probability, Springer, vol. 26(4), pages 997-1019, December.
    16. Satya R. Chakravarty & Nachiketa Chattopadhyay & Liu Qingbin, 2015. "Vulnerability Orderings for Expected Poverty Indices," The Japanese Economic Review, Japanese Economic Association, vol. 66(3), pages 300-310, September.
    17. Danny Ben‐Shahar & Eyal Sulganik, 2008. "Partial Ordering of Unpredictable Mobility with Welfare Implications," Economica, London School of Economics and Political Science, vol. 75(299), pages 592-604, August.

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:spapps:v:5:y:1977:i:3:p:231-241. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: . General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/505572/description#description .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.elsevier.com/wps/find/journaldescription.cws_home/505572/description#description .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.